Alert archive / Wisconsin / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Apr 6, 1997, 12:21 AM CST for Ashland County, Wisconsin. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 1997, 12:21 AM CST (06:21 UTC)
- Expired
- Apr 6, 1997, 8:15 AM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Ashland County, WI
The radar
The Duluth radar (KDLH), 119 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.4 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 2:27 PM CST, 9 hours 54 minutes earlier.
Area forecast discussion, Apr 5, 2:27 PM CST, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 PM CST SAT APR 5 1997 LOTS OF WEATHER TO AFFECT CWA OVERNIGHT. WENT WITH ETA FOR DETAILS. VORT MAX TO SWING UP THROUGH CWA OVERNIGHT AND ACT ON LARGE AMOUNTS OF MOISTURE IN PLACE. SFC DEWPOINTS IN MID 40S TO MID 50S ACROSS CWA. MODEL QPF AND NCEP HAS BEST ACCUMULATIONS THOUGH MY WESTERN CWA AND POINTS WEST. SATELLITE IMAGERY AND RADAR BOTH INDICATE SOME IMBEDDED CONVECTION IS RAIN MASS. NGM PROGGED 0 TO MINUS 4 LIFTED INDEX THROUGH NW WI AND SOUTHERN MN CWA SO SOME THUNDERSTORMS LIKELY. WITH THIS MONSTER STORM COLD AIR WILL GET WRAPPED INTO SYSTEM AROUND MIDNIGHT IN NORTHWEST CWA. LOOKING AT N-TRANS SOUNDINGS...SOME FREEZING RAIN POSSIBLE AROUND MIDNIGHT BEFORE SWITCHING OVER TO ALL SNOW BETWEEN 1 AND 3 AM. SOME FREEZING PRECIPITATION ALSO POSSIBLE IN BRAINERD AREA. CHARTS POINT TOWARD ANYWHERE FROM 5 TO 10 INCHES OF SNOW POSSIBLE FAR NORTHWEST BUT A RAIN AND SNOW MIX TO START SHOULD KEEP THE HIGHER AMOUNTS FROM OCCURRING. COORD WITH MSP..GRB..MKX ON HEADLINES. MELDE
In the hours before
Special weather statement, Apr 5, 10:41 PM CST, 1 hour 40 minutes before
MNZ010-018-060845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1041 PM CST SAT APR 5 1997 ...WINTER WEATHER ADVISORY IN EFFECT FOR PORTIONS OF NORTH CENTRAL MINNESOTA LATE TONIGHT AND SUNDAY... THE RAIN WHICH CONTINUES TO FALL ACROSS NORTH CENTRAL MINNESOTA WILL EVENTUALLY BECOME A MIX OF FREEZING RAIN...SLEET AND SNOW FOR A FEW HOURS TOWARD DAWN BEFORE CHANGING OVER TO ALL SNOW. A COUPLE OF AREAS WITH THE BEST CHANCES FOR THIS MIX OF PRECIPITATION ARE KOOCHICHING AND NORTHERN ITASCA COUNTIES. AS A RESULT...A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR LATE TONIGHT AND SUNDAY FOR THESE AREAS...INCLUDING THE CITIES OF INTERNATIONAL FALLS...BIG FALLS...NORTHHOME...BIG FORK AND MARCELL. THE SNOW MAY BE HEAVY AT TIMES ON SUNDAY. BY EVENING...3 TO 6 INCHES OF SNOW SHOULD HAVE FALLEN. TO MAKE MATTERS WORSE... NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH DURING THE MORNING...RESULTING IN LIMITED VISIBILITIES IN THE SNOW AND BLOWING SNOW. MOTORISTS SHOULD BE PREPARED FOR VERY SLICK ROADS ON SUNDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW THE FREEZING MARK DURING THE EARLY MORNING HOURS...CAUSING ANY LINGERING WATER FROM EARLIER SHOWERS TO FREEZE ON ROADS AND SIDEWALKS. PERSONS PLANNING ON TRAVELING LATE TONIGHT AND ON SUNDAY IN OR NEAR THE ADVISORY AREA SHOULD BE PREPARED FOR DETERIORATING ROAD CONDITIONS. ALSO BE ON THE LOOKOUT FOR WATER ON ROADS CAUSED BY RIVERS AND STREAMS CREEPING OVER THEIR BANKS. TAP
Special weather statement, Apr 5, 10:46 PM CST, 1 hour 35 minutes before
MNZ010-018-060845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1041 PM CST SAT APR 5 1997 ...WINTER WEATHER ADVISORY IN EFFECT FOR PORTIONS OF NORTH CENTRAL MINNESOTA LATE TONIGHT AND SUNDAY... THE RAIN WHICH CONTINUES TO FALL ACROSS NORTH CENTRAL MINNESOTA WILL EVENTUALLY BECOME A MIX OF FREEZING RAIN...SLEET AND SNOW FOR A FEW HOURS TOWARD DAWN BEFORE CHANGING OVER TO ALL SNOW. A COUPLE OF AREAS WITH THE BEST CHANCES FOR THIS MIX OF PRECIPITATION ARE KOOCHICHING AND NORTHERN ITASCA COUNTIES. AS A RESULT...A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR LATE TONIGHT AND SUNDAY FOR THESE AREAS...INCLUDING THE CITIES OF INTERNATIONAL FALLS...BIG FALLS...NORTHHOME...BIG FORK AND MARCELL. THE SNOW MAY BE HEAVY AT TIMES ON SUNDAY. BY EVENING...3 TO 6 INCHES OF SNOW SHOULD HAVE FALLEN. TO MAKE MATTERS WORSE... NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH DURING THE MORNING...RESULTING IN LIMITED VISIBILITIES IN THE SNOW AND BLOWING SNOW. MOTORISTS SHOULD BE PREPARED FOR VERY SLICK ROADS ON SUNDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW THE FREEZING MARK DURING THE EARLY MORNING HOURS...CAUSING ANY LINGERING WATER FROM EARLIER SHOWERS TO FREEZE ON ROADS AND SIDEWALKS. PERSONS PLANNING ON TRAVELING LATE TONIGHT AND ON SUNDAY IN OR NEAR THE ADVISORY AREA SHOULD BE PREPARED FOR DETERIORATING ROAD CONDITIONS. ALSO BE ON THE LOOKOUT FOR WATER ON ROADS CAUSED BY RIVERS AND STREAMS CREEPING OVER THEIR BANKS. TAP
Nearby
Flash Flood Warnings in Wisconsin, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.